# SDR CA050803003

- Difficulty date: July 28, 2005
- Submitted: September 1, 2005
- Operation: General aviation
- Make and model: Dhav DHC2*
- Aircraft time: 20,784 hours
- Engine: Pwa R985AN14B
- Propeller: Hartzl HCB3P302
- System (JASC): 7800 · Engine Exhaust System
- Part: Segment
- Part number: C2EE247AND
- Condition: Cracked
- Location: Exhaust Assy
- Stage of operation: TX
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

(CAN) THE PILOT REPORTED AN INTERMITTENT (POPPING) SOUND DURING ALL PHASES OF OPERATION.  MAINTENANCE INVESTIGATION REVEALED A CRACK AND BLOWN EXHAUST GASKET ON NR 3 CYLINDER EXHAUST SEGMENT.  THE CRACK EXTENDED AROUND MOST OF THE FLANGE, AND WAS CREEPING UP THE STUB APPROXIMATELY 1 INCH.  THE SEGMENT WAS WELD REPAIRED AND REINSTALLED.
